Alert archive / Alabama / Small Craft Advisories in 2022

Small Craft Advisory 8, NWS Mobile, AL

January 16, 2022

NWS Mobile, AL issued this small craft advisory at Jan 16, 2022, 3:35 AM CST. It took effect at Jan 16, 2022, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2022, 3:35 AM CST (09:35 UTC)
In effect from
Jan 16, 2022, 6:00 PM CST
Expired
Jan 17, 2022, 12:00 PM CST
In force
18 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

488 
WHUS74 KMOB 160935
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
335 AM CST Sun Jan 16 2022

GMZ630-633>636-161745-
/O.UPG.KMOB.SC.Y.0007.000000T0000Z-220117T0000Z/
/O.EXA.KMOB.GL.W.0003.000000T0000Z-220117T0000Z/
/O.NEW.KMOB.SC.Y.0008.220117T0000Z-220117T1800Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
335 AM CST Sun Jan 16 2022

...GALE WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST MONDAY...

* WHAT...For the Gale Warning, west winds 25 to 30 kt with gusts
  up to 35 kt and seas 1 to 3 ft. For the Small Craft Advisory,
  northwest winds 20 to 25 kt with gusts up to 30 kt and seas 1 
  to 2 ft expected.

* WHERE...Northern Mobile Bay, Perdido Bay, Pensacola Bay 
  System, Western Choctawhatchee Bay and Eastern Choctawhatchee 
  Bay.

* WHEN...For the Gale Warning, until 6 PM CST this evening. For 
  the Small Craft Advisory, from 6 PM this evening to noon CST 
  Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ631-632-650-655-670-675-161745-
/O.CON.KMOB.GL.W.0003.000000T0000Z-220117T0000Z/
/O.NEW.KMOB.SC.Y.0008.220117T0000Z-220117T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
335 AM CST Sun Jan 16 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST MONDAY...

* WHAT...For the Gale Warning, west winds 30 to 35 kt with gusts
  up to 45 kt and seas 10 to 14 ft. For the Small Craft Advisory,
  northwest winds 20 to 25 kt with gusts up to 30 kt and seas 7 
  to 12 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...For the Gale Warning, until 6 PM CST this evening. For 
  the Small Craft Advisory, from 6 PM this evening to noon CST 
  Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
4 follow-up statements
247 
WHUS74 KMOB 161746
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1146 AM CST Sun Jan 16 2022

GMZ630>636-650-655-670-675-170200-
/O.CON.KMOB.GL.W.0003.000000T0000Z-220117T0000Z/
/O.CON.KMOB.SC.Y.0008.220117T0000Z-220117T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1146 AM CST Sun Jan 16 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST MONDAY...

* WHAT...For the Gale Warning, west winds 25 to 30 kt with gusts 
  up to 35 kt and seas 1 to 3 ft. For the Small Craft Advisory, 
  northwest winds 20 to 25 kt with gusts up to 30 kt and seas 1 
  to 2 ft expected.

* WHERE...Northern Mobile Bay, Perdido Bay, Pensacola Bay 
  System, Western Choctawhatchee Bay and Eastern Choctawhatchee 
  Bay.

* WHEN...For the Gale Warning, until 6 PM CST this evening. For 
  the Small Craft Advisory, from 6 PM this evening to noon CST 
  Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
131 
WHUS74 KMOB 170015
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
615 PM CST Sun Jan 16 2022

GMZ630>636-650-655-670-675-170900-
/O.EXP.KMOB.GL.W.0003.000000T0000Z-220117T0000Z/
/O.CON.KMOB.SC.Y.0008.000000T0000Z-220117T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
615 PM CST Sun Jan 16 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...Northwest winds 20 to 30 kt with occasional gusts up to
  around 35 kt. Seas 5 to 10 feet nearshore subsiding to 3 to 6
  feet Monday morning. Seas 8 to 13 feet well offshore subsiding
  to 4 to 7 feet Monday morning. Waves over bays and sounds
  subsiding to 1 to 2 feet. 

* WHERE...Northern Mobile Bay, Southern Mobile Bay, Mississippi
  Sound, Perdido Bay, Pensacola Bay System, Western Choctawhatchee
  Bay and Eastern Choctawhatchee Bay, and adjacent coastal waters
  out 60 nm.

* WHEN...The Small Craft Advisory is in effect until noon CST 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
837 
WHUS74 KMOB 170423
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1023 PM CST Sun Jan 16 2022

GMZ630-633>636-170530-
/O.CAN.KMOB.SC.Y.0008.000000T0000Z-220117T1800Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
1023 PM CST Sun Jan 16 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Small craft operators should still exercise caution through Monday
morning as northwesterly winds remain elevated up to 15 to 20
knots with occasional higher gusts. 

$$

GMZ631-632-650-655-670-675-171300-
/O.CON.KMOB.SC.Y.0008.000000T0000Z-220117T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1023 PM CST Sun Jan 16 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...Northwest winds 15 to 25 kt with occasional gusts up to
  around 30 kt. Seas 5 to 9 feet nearshore subsiding to 3 to 6 
  feet Monday morning. Seas 8 to 11 feet well offshore subsiding 
  to 4 to 7 feet Monday morning. Waves over bays and sounds 
  subsiding to 1 to 2 feet.

* WHERE...Southern Mobile Bay, Mississippi Sound, and adjacent 
  coastal waters out 60 nm.

* WHEN...The Small Craft Advisory is in effect until noon CST 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
102 
WHUS74 KMOB 171342
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
742 AM CST Mon Jan 17 2022

GMZ631-632-650-655-670-675-171800-
/O.CON.KMOB.SC.Y.0008.000000T0000Z-220117T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
742 AM CST Mon Jan 17 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northwest winds near 20 kt with gusts up to 25 to 30 kt
  and seas 5 to 7 ft. Winds and seas diminishing by this  
  afternoon.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 10:57 PM CST, 4 hours 38 minutes earlier.

Area forecast discussion, Jan 15, 10:57 PM CST, 4 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1057 PM CST Sat Jan 15 2022

.AVIATION...
06Z issuance...A surface low over eastern portions of the forecast
area will continue to move east, with moderate to strong westerly
winds overspreading the area overnight as a strong cold front
moves east over the area. Low to mid MVFR CIGs will last through
the night into Sunday, then begin to rise as the system moves off
to the north. Westerly winds 15 to 25 knots will become more
northwesterly Sunday. LLWS may be an issue Sunday with the
stronger low level winds.
/16

&&

.PREV DISCUSSION... /issued 955 PM CST Sat Jan 15 2022/

NEAR TERM /Now Through Monday/...A closed upper low over the Lower
Mississippi River Valley will move east over the Southeast into
Sunday before moving northeast along the East Coast as another upper
level shortwave moves southeast over the Great Lakes and Mid West.
The systems merge over the northeastern Conus Sunday night into
Monday, before moving off and leaving a mean upper trough along the
East Coast. A surface low currently over the forecast area wobbles
off to the east before heading north beginning Sunday as the upper
low heads north. The latest KMOB velocity loop and latest surface
observations show the expected strong cold front has moved over and
east of the Mobile Regional Airport. The warm front preceding the
surface low has remained along the northern Gulf coast, south of the
I-10 corridor, with any strong storms generally confined to the I-10
corridor or south this afternoon. Any risk of strong to severe
storms has moved east of the forecast area this evening.

For the rest of tonight into Sunday, the area of rain over the
forecast area will shift eastward, with areas along and north of the
Highway 84 corridor seeing wrap-around rain-showers last the
longest. With temperatures in the lowest 5-6k' of the atmosphere
falling to around freezing in the model soundings late tonight into
early Sunday, light snow-showers mixing in with the rain are
possible over northern portions of the forecast area. With the depth
of the precipitation generation layer rather small, the
precipitation will be light, liquid or otherwise, and with the time
period small and ground warm, no accumulations of snow flurries are
expected over the forecast area. As alluded above, cold air will
overspread the forecast area tonight into Sunday behind the front,
with temperatures dropping into the low 30s northwest of I-65
expected, with upper 30s to around 40 south. The cold airmass will
continue move over the forecast area Sunday as winds shift to more
northwest Sunday, with temperatures topping out in the mid to upper
40s expected. The cold air push being strong, a Wind Advisory is in
effect for areas along and northeast of a Choctaw County to Okaloosa
County line tonight and the entire forecast area Sunday. Also, with
the strong flow parallel to the coast, increases swell will create a
High Risk of rip currents through Sunday night before the direction
of the winds shift offshore enough long enough for swell to move
away from the coast. Also, a Surf Advisory is in effect for the
coast for waves of 5-8 feet breaking on area beaches.

Sunday night through Monday, winds will ease as surface high
pressure moves east of the Lower Mississippi River Valley. With
clearing skies and light winds Sunday night, temperatures falling to
around freezing well north of the I-10 corridor are expected and mid
30s to around 40 along and south. Monday will see temperatures
rebounding into the mid to upper 50s as an upper ridge moves towards
the Southeast bringing increasing upper subsidence, along with a
dry airmass allowing for better daytime heating.
/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory from 6 AM to 6 PM CST Sunday for ALZ052-059-
     261>264.

     Wind Advisory until 6 PM CST Sunday for ALZ051-053>058-060.

     High Rip Current Risk through late Sunday night for ALZ265-266.

     High Surf Advisory until midnight CST Sunday night for ALZ265-
     266.

     Wind Advisory until midnight CST Sunday night for ALZ265-266.

FL...Wind Advisory from 6 AM to 6 PM CST Sunday for FLZ201-203.

     Wind Advisory until 6 PM CST Sunday for FLZ205.

     High Rip Current Risk through late Sunday night for FLZ202-204-
     206.

     High Surf Advisory until midnight CST Sunday night for FLZ202-
     204-206.

     Wind Advisory until midnight CST Sunday night for FLZ202-204-206.

MS...Wind Advisory from 6 AM to 6 PM CST Sunday for MSZ067-075-076-
     078-079.

GM...Gale Warning until 6 PM CST Sunday for GMZ631-632-650-655-670-
     675.

     Small Craft Advisory until 6 PM CST Sunday for GMZ630-633>636.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Jan 15, 9:40 PM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
940 PM CST SAT JAN 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     MARINE TSTM WIND 1 E DESTIN              30.41N 86.47W
01/15/2022  E41 MPH          OKALOOSA           FL   MESONET

            INDIAN TRAIL TEMPEST WEATHER STATION
            RECORDED A WIND GUST OF 41 MPH.

&&

21/CLL
Local storm report, Jan 15, 9:43 PM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
943 PM CST SAT JAN 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     MARINE TSTM WIND 1 E DESTIN              30.41N 86.47W
01/15/2022  M41 MPH          OKALOOSA           FL   MESONET

            CORRECTS PREVIOUS MARINE TSTM WIND REPORT
            FROM 1 E DESTIN. INDIAN TRAIL TEMPEST
            WEATHER STATION RECORDED A WIND GUST OF 41
            MPH.

&&

21/CLL
Local storm report, Jan 15, 10:02 PM CST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1002 PM CST SAT JAN 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     MARINE TSTM WIND 2 SSW EGLIN AFB         30.43N 86.56W
01/15/2022  M45 MPH          OKALOOSA           FL   MESONET

            LORRAINE NORTH SHORE TEMPEST WEATHER STATION
            RECORDED A WIND GUST OF 45 MPH.

&&

21/CLL
Local storm report, Jan 15, 10:13 PM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1013 PM CST SAT JAN 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     MARINE TSTM WIND 9 SE SEMINOLE           30.40N 86.29W
01/15/2022  M43 MPH          GMZ636             FL   MESONET

            PARADISE POINT TEMPEST WEATHER STATION
            RECORDED A WIND GUST OF 43 MPH.

&&

21/CLL
Local storm report, Jan 15, 10:26 PM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
1026 PM CST SAT JAN 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     MARINE TSTM WIND 3 SE FORT WALTON BEACH  30.39N 86.59W
01/15/2022  M41 MPH          GMZ655             FL   MESONET

            MESONET STATION XOFP OKALOOSA ISLAND FISHING
            PIER REPORTED A WIND GUST OF 41 MPH.

0439 PM     MARINE TSTM WIND 4 W DESTIN              30.40N 86.56W
01/15/2022  M41 MPH          GMZ635             FL   MESONET

            FORT WALTON BEACH WEATHERFLOW STATION
            REPORTED A WIND GUST OF 41 MPH.

0450 PM     MARINE TSTM WIND 2 SSW EGLIN AFB         30.43N 86.56W
01/15/2022  M44 MPH          OKALOOSA           FL   MESONET

            BOULEVARD OF THE CHAMPIONS TEMPEST WEATHER
            STATION REPORTED A WIND GUST OF 44 MPH.

0530 PM     MARINE TSTM WIND 1 E DESTIN              30.41N 86.47W
01/15/2022  M41 MPH          OKALOOSA           FL   MESONET

            CORRECTS PREVIOUS MARINE TSTM WIND REPORT
            FROM 1 E DESTIN. INDIAN TRAIL TEMPEST
            WEATHER STATION RECORDED A WIND GUST OF 41
            MPH.

0550 PM     MARINE TSTM WIND 2 E DESTIN              30.40N 86.47W
01/15/2022  M39 MPH          OKALOOSA           FL   ASOS

            KDTS DESTIN ASOS REPORTED A WIND GUST OF 39
            MPH.

0610 PM     MARINE TSTM WIND 2 SSW EGLIN AFB         30.43N 86.56W
01/15/2022  M45 MPH          OKALOOSA           FL   MESONET

            LORRAINE NORTH SHORE TEMPEST WEATHER STATION
            RECORDED A WIND GUST OF 45 MPH.

0710 PM     MARINE TSTM WIND 9 SE SEMINOLE           30.40N 86.29W
01/15/2022  M43 MPH          GMZ636             FL   MESONET

            PARADISE POINT TEMPEST WEATHER STATION
            RECORDED A WIND GUST OF 43 MPH.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 6:23 PM CSTSpecial Marine WarningMOB53 min

Nearby

Small Craft Advisories in Alabama, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.